LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Why would decrease of abx create old pain to return - please help!

 - UBBFriend: Email this page to someone!    
Author Topic: Why would decrease of abx create old pain to return - please help!
lymebytes
Frequent Contributor (1K+ posts)
Member # 11830

Icon 1 posted      Profile for lymebytes   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi,
I have been on Biaxin/Amoxi for 9 months and have gone from about 10% functional to 50% or more functional. I am completely happy with this combo.

My LLMD believes I have plateaued (cd57 dropped recently - doesn't cd57 flucuate during treament?) and wants me to drop Amoxi (keep Biaxin) by decreasing Amoxi slowly and then slowly ramp up Doxy. Ultimately being on Biaxin/Doxy combo.

I have ramped down 1000mg of Amoxi over the last few days and now old nerve pain is returning, tingling, other pain, stuff I haven't felt in months.

I don't believe this is a herx, especially since I am decreasing meds, I haven't hurt this bad since I started treatment.

I am at a loss...shouldn't pain decrease with less abx?

Any thoughts???

[ 15. May 2007, 12:21 AM: Message edited by: lymebytes ]

--------------------
www.truthaboutlymedisease.com

Posts: 2003 | From endemic area | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
humanbeing
LymeNet Contributor
Member # 8572

Icon 1 posted      Profile for humanbeing     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Dana,
I read your story and wow, it sound alot like mine...very severe neurological involvement.

I am now 17 months into treatment - went from 5% functional to now 85% on most days.

I remember that at the 8 month mark I was on Biaxin and doing okay, then suddenly I got a huge attack like your getting...where could it come from?

I asked my doc (a conservative llmd) and she said it was the normal course of the disease and I should just keep taking my biaxin...then I went to a more aggressive doc who put me on IV rocephin.

To be honest, I really don't know if it was the change in meds or just the normal course of the infection but I have not had any such attacks since.

I believe that the first year requires great patience cause the suffering contines to wax an wane without warning.

I have read somewhere that the six and 12 month marks in treatment are the worst due to the life cycle of the bugs.

I also read that the immune system regenerates itself about every 28 days and depending on the amount of monthly debris from killing bugs the flares can be really bad if there is a massacre.

I think the idea of changing abx every 4-6 months is probably smart to keep the bugs on their little toes.

Since amoxcillin is a cell wall inhibiter, it actually causes ketes to go into cyst form. (Biaxin doesn't have this effect).
This may be why you are getting symptoms.

Just know that if someone as desperately sick as me could get better that you can too. I am shocked every day that I didn't die a year ago and now my calendar is less about tracking doctors, flares, abx and pain and more about life.

My heart is with you and your family...
Hugs, [group hug]
Kim

--------------------
We are spiritual beings on a human journey...

www.ruggierogallery.com

Posts: 906 | From CT | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
hurtingramma
LymeNet Contributor
Member # 7770

Icon 1 posted      Profile for hurtingramma     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have to go off my meds periodically because I get a rash after so many months. Whenever I do, the symptoms come back. Sometimes not too badly, other times its horrible. This time it's the cognitive stuff. I hate it!

--------------------
"Few of us can do great things, but all of us can do small things with great love". Mother Theresa

http://www.facebook.com/profile.php?id=1629665573&ref=name

Posts: 938 | From Northeast Kingdom Vermont | Registered: Aug 2005  |  IP: Logged | Report this post to a Moderator
Aniek
Frequent Contributor (1K+ posts)
Member # 5374

Icon 1 posted      Profile for Aniek     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've heard some antibiotics can have an anti-inflammatory effect. So decreasing, can increase inflammation.

Maybe you should try to counter with something that helps reduce inflammation? Maybe supplement with Bromelain.

--------------------
"When there is pain, there are no words." - Toni Morrison

Posts: 4711 | From Washington, DC | Registered: Mar 2004  |  IP: Logged | Report this post to a Moderator
peter j
LymeNet Contributor
Member # 11825

Icon 1 posted      Profile for peter j     Send New Private Message       Edit/Delete Post   Reply With Quote 
First time I took doxy I got very strong pains in my left foot(which still are there now, 1 years and 3 months later)

They flared up with doxy, and later (2 months ago) I was on doxy again.

This time I was on doxy for 13 weeks. And in the last two weeks the pain completely dissappeard. And te pain returned again 2 weeks after I quit taking doxy..

I suspect that in my case it is babesia which is responsible for the pain. And doxy made it flare up in the beginning (herx), but later dulled the infection...

Posts: 275 | From Home | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
lymebytes
Frequent Contributor (1K+ posts)
Member # 11830

Icon 1 posted      Profile for lymebytes   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Kim,
Thanks for reading my story, it is comforting to know others have been where I have been and are doing much better.

Thanks for taking the time for all the info. I too am just amazed I am alive and when I flare, I wish I wasn't (you know what I mean) it gets very tough, I have to keep reminding myself, I can do this.

I have been surprised that I never have been put on IV, I mean really surprised. I guess because I have shown some good progress on orals.

I also have seen 2 LLMD's. The more experienced and aggressive one, wants me to stop Biaxin/Amoxi altogether and go on Rifampin for 90 days - which scares me because I have read it can amp nerve pain (my worst issue)I just don't know if I could tolerate more nerve pain. The other (more conservative) LLMD said, "If you like the Biaxin, stay on it and drop Amoxi add Doxy". Now I am just flat out torn and confused, neither way will be easy I am sure.

Biaxin has been a miracle for me, when added to the Amoxi it took about 6 weeks and things really made a jump for the better. Now I am just lingering in this weird painful state. Maybe because of the HGE (Ehrilchia sp?) I just know a change is probably due, but a part of me just wants to remain on what has gotten me this far.

So happy to hear stories like yours - I need that encouragement, I sometimes wonder if I will ever be well. One LLMD told me patients like me are rare, most get well quickly and on with life.
The statement made me wonder "what is wrong with me then?" It really didn't help hearing him say that.

Funny you mention the one year mark - I was hit with that cortisone shot and dissemination one year ago, oh, my gosh TODAY!! One year ago today, wow! I am now in my 9th month of treatment.

Kim - Thanks again-I learned a lot from your post.

Hurtingramma - could the rashes be Bartonella related? Has your LLMD explained why the rashes appear?

This isn't easy no matter what, is it?

Thanks for replies - take care,
Dana

--------------------
www.truthaboutlymedisease.com

Posts: 2003 | From endemic area | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.